Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 314, NWS Norman, OK

May 27, 2000Johnston County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2000, 4:58 PM CDT for Johnston County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 4:58 PM CDT (21:58 UTC)
Expired
May 27, 2000, 5:45 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Johnston County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3348 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS54 KOUN 272159
SVROKC
OKC069-272245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 458 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
  MILES EAST OF TISHOMINGO...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BROMIDE...COLEMAN...CONNERVILE...
  FILLMORE...MILBURN...PONTOTOC...RAVIA...REAGAN...TISHOMINGO AND
  WAPANUCKA

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY...WIND GUSTS TO AT LEAST 
60 MPH ARE POSSIBLE.

LAT...LON 3450 9673 3420 9677 3419 9643 3441 9642
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 27, 3:30 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT SAT MAY 27 2000

SEVERE THUNDERSTORMS WILL CONTINUE INTO THE LATE AFTERNOON AND
POSSIBLY EVENING HOURS ACROSS EXTREME SOUTHERN SECTIONS OF THE
FORECAST AREA. WITH THE ABUNDANT MOISTURE IN PLACE...AND RELATIVELY
SLOW MOVEMENT OF CONVECTION...FLASH FLOODING WILL CONTINUE TO BE A
THREAT. ATTM...DO NOT PLAN TO ISSUE A FLASH FLOOD WATCH FOR RED
RIVER COUNTIES...BUT MAY HIGHLIGHT FOR HEAVY RAIN IN ZONE FORECASTS.

MAIN FRONTAL BOUNDARY HAS SLOWED DOWN CONSIDERABLY THIS AFTERNOON
AND IS NOT EXPECTED TO CLEAR THE FORECAST AREA UNTIL SOMETIME THIS
EVENING. EVEN STILL...H85 FRONT WILL NEED TO BE MONITORED FOR
ELEVATED CONVECTION AT LEAST THROUGH MID EVENING. MAY INCLUDE SLIGHT
CHANCE POPS ACROSS PORTIONS OF CENTRAL OKLAHOMA FOR THIS
EVENING...BUT WILL LOOK AT SATELLITE AND RADAR TRENDS BEFORE SETTING
NUMBERS IN STONE.

DRY AND HOT WEATHER IS EXPECTED FOR SUNDAY AND MOST OF MEMORIAL DAY.
WITH WEAK FRONTAL BOUNDARY STILL PROGD TO SLIP INTO AREA LATE MONDAY
THROUGH TUESDAY MORNING...WILL KEEP LOW POPS IN...MAINLY ACROSS THE
NORTH AND CENTRAL ZONES. SYNOPTIC BOUNDARY PROGD TO STAY NORTH OF
AREA TUESDAY-THURSDAY BY MEDIUM RANGE MODELS...BUT IF CONVECTION DOES
INDEED OCCUR ALONG AND NORTH OF BOUNDARY...A MORE SOUTHERN PLACEMENT
WOULD BE IN ORDER. HOWEVER....WITH EVEN A MORE SOUTHERN
PLACEMENT...DO NOT SEE POPS NECESSARY FOR CENTRAL AND SOUTHERN
SECTIONS...SO WILL REMOVE THEM THERE BUT KEEP THEM ACROSS THE NORTH.

PRELIM NUMBERS SUBJECT TO CHANGE...
OKC  62  90  65  95  /  20   0   0  10
PNC  58  90  65  94  /   0   0   0   0
GAG  52  92  64  96  /   0   0   0  20
HBR  60  93  65  98  /  10   0   0  10
SPS  63  94  66  97  /  20   0   0   0
DUA  64  90  65  94  /  40   0   0   0

FCSTID = 11

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 27, 2:38 PM CDT, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT MAY 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    5 S WINDTHORST            TX   2.75 INCH HAIL
05/27/00   ARCHER                         AMATEUR RADIO REPORT

0200 PM    9 W JOY                   TX   .75 INCH HAIL
05/27/00   CLAY                           PUBLIC REPORT

FM
Local storm report, May 27, 3:14 PM CDT, 1 hour 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT SAT MAY 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0258 PM    CHARLIE                   TX   1.00 INCH HAIL
05/27/00   CLAY                           HAM RADIO REPORT

0306 PM    WINDTHORST                TX   .75 INCH HAIL
05/27/00   ARCHER                         HAM RADIO REPORT

1200 AM    WINDTHORST                TX   1.00 INCH HAIL
05/27/00   ARCHER                         HAM RADIO REPORT

0318 PM    3 SE WINDTHORST           TX   1.00 INCH HAIL
05/27/00   ARCHER                         HAM RADIO REPORT

0317 PM    6 NW PETROLIA             TX   .88 INCH HAIL
05/27/00   CLAY                           HAM REPORT

TL
Local storm report, May 27, 3:33 PM CDT, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT SAT MAY 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0327 PM    15 NE WICHITA FALLS       TX   1.75 INCH HAIL
05/27/00   WICHITA

CW
Local storm report, May 27, 4:09 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT SAT MAY 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    3 SW DEAN                 TX   1.75 INCH HAIL
05/27/00   CLAY

0405 PM    1 N HOLLIDAY              TX   1.75 INCH HAIL
05/27/00   ARCHER

CW
Local storm report, May 27, 4:12 PM CDT, 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT SAT MAY 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0407 PM    JOLLY                     TX   1.00 INCH HAIL
05/27/00   CLAY

CW
Local storm report, May 27, 4:38 PM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT SAT MAY 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    5 SW AIRPORT IN WICHITA F TX   1.00 INCH HAIL
05/27/00   WICHITA

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:07 PM CDTTornado WarningOUNCaddo, Washita38 min
May 26, 7:11 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman49 min
May 26, 7:18 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian27 min
May 26, 7:35 PM CDTTornado WarningOUNCaddo25 min
May 26, 7:52 PM CDTSevere Thunderstorm WarningOUNKiowa53 min
May 26, 7:57 PM CDTTornado WarningOUNCaddo48 min
May 26, 8:05 PM CDTSevere Thunderstorm WarningOUNCanadian55 min
May 26, 8:16 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Washita59 min
May 26, 8:38 PM CDTFlash Flood WarningOUNCaddo3 hr
May 26, 8:44 PM CDTSevere Thunderstorm WarningOUNCaddo46 min
May 26, 8:58 PM CDTSevere Thunderstorm WarningOUNCanadian47 min
May 26, 10:28 PM CDTSevere Thunderstorm WarningOUNCleveland32 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningOUNPottawatomie34 min
May 26, 11:13 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole47 min
May 26, 11:43 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie47 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningOUNBryan45 min
May 26, 11:57 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole48 min
May 27, 2:47 PM CDTSevere Thunderstorm WarningOUNCotton43 min
May 27, 3:06 PM CDTSevere Thunderstorm WarningOUNBryan39 min
May 27, 3:43 PM CDTSevere Thunderstorm WarningOUNBryan62 min
May 27, 5:21 PM CDTSevere Thunderstorm WarningOUNBryan39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.